Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 20, 2005, 11:08 PM CDT for Knox County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 11:08 PM CDT (04:08 UTC)
- Expired
- Jun 21, 2005, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 12:12 AM CDT | FLASH FLOOD | 5 S Bloomfield, NE | WATER OVER THE ROAD. |
| Jun 21, 2:00 AM CDT | FLASH FLOOD | Bloomfield, NE | FLASH FLOODING ON BAZILE CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 210411
FFWOAX
NEC107-210715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1108 PM CDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN NORTHEAST NEBRASKA
* UNTIL 215 AM CDT
* AT 1100 PM CDT...FLASH FLOODING WAS OCCURRING IN EASTERN KNOX
COUNTY...WITH WATER FLOWING OVER HIGHWAY 121 ABOUT 3 MILES NORTH
OF CROFTON. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN CAPABLE OF CAUSING FLASH FLOODING WILL LIKELY
CONTINUE FOR A COUPLE MORE HOURS OVER PORTIONS OF KNOX COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUSA...
VERDIGRE...SANTEE...NIOBRARA AND BLOOMFIELD
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.
LAT...LON 4245 9748 4286 9749 4286 9787 4277 9801
4288 9830 4252 9815
$$
POLLACK2 follow-up statements
000
WGUS73 KOAX 210523
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1221 AM CDT TUE JUN 21 2005
NEC107-210715-
KNOX NE-
1221 AM CDT TUE JUN 21 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 215 AM CDT FOR KNOX
COUNTY...
AT 1218 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING WITH WATER COVERING THE GOLF COURSE ROAD 4 TO 6 MILES SOUTH
OF BLOOMFIELD. STRONG THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY
RAIN AND POSSIBLE FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUSA...
VERDIGRE...SANTEE...NIOBRARA AND BLOOMFIELD.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 4245 9748 4286 9749 4286 9787 4277 9801
4288 9830 4252 9815
$$
POLLACK000
WGUS73 KOAX 210713
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
210 AM CDT TUE JUN 21 2005
NEC107-210715-
KNOX NE-
210 AM CDT TUE JUN 21 2005
...A FLASH FLOOD WARNING WILL EXPIRE AT 215 AM CDT FOR KNOX
COUNTY...
AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE GRADUALLY DIMINISHING ACROSS THE COUNTY.
THE THREAT OF FLASH FLOODING IS ENDING AS WATER FROM EARLIER
RAINS SUBSIDES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4245 9748 4286 9749 4286 9787 4277 9801
4288 9830 4252 9815
$$
POLLACKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 8:25 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 20, 8:25 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 825 PM CDT MON JUN 20 2005 .DISCUSSION... SENT A MID EVENING ZONE UPDATE FOR ONGOING CONVECTION IN NORTHERN NEBRASKA...AND POTENTIAL FOR CONVECTION CLIPPING FAR SOUTHWESTERN IOWA COUNTIES AS OUTFLOW BOUNDARY CONTINUES TO MOVE THROUGH SOUTHERN IOWA. MAY HAVE TO UPDATE LATER IN THE EVENING TO CLEAN THAT UP...AND DIDNT MAKE ANY OTHER CHANGES AT THIS TIME. THE STORMS IN OUR CWFA HAVE TRIED TO GET GOING AS THEYVE BACKBUILT TOWARD THE INSTABILITY AND DEEPER MOISTURE CONVERGENCE AXIS...BUT SEEM TO BE HOLDING BELOW SEVERE LIMITS THUS FAR. THE STORM IN EXTREME SOUTHEAST SOUTH DAKOTA CAN ONLY BE DESCRIBED AS AN INCREDIBLY STRONG STORM WITH ALMOST 200 KNOTS OF STORM TOP DIVERGENCE NOTED ON LATEST HIGH ELEVATION SLICES. ITS STORMTRACK WOULD KEEP IT OUT OF OUR CWFA FOR THE TIME BEING. DEWALD && .PREV DISCUSSION... 200 PM CDT MON JUN 20 2005 PRECIP CHANCES NEXT COUPLE OF DAYS AND AT THE END OF THE WEEK ARE THE MAIN FORECAST CONCERNS. OVERALL WEATHER PATTERN WILL BE CHARACTERIZED BY LONG WAVE RIDGE EARLY AND LATE IN THE 7-DAY FORECAST PERIOD...WITH A MINOR WEAKNESS IN THE RIDGE LATE THIS WEEK. THUS AM LOOKING FOR WARM AND MAINLY DRY CONDITIONS SANDWICHED AROUND SOMEWHAT COOLER PERIOD FRIDAY AND SATURDAY WHEN RAIN CHANCES ARE INCREASED. FIRST OF ALL...CONVECTION HAS CONTINUED OVER SOUTH DAKOTA AND MINNESOTA ON PERIPHERY OF MID LEVEL CAP. OUTFLOW FROM THIS CONVECTION WAS DRIFTING SOUTH INTO SOUTHERN SOUTH DAKOTA...AND MAY PROVIDE FOCUS FOR CONVECTION LATER. CANT SEE THIS BOUNDARY GETTING TOO FAR SOUTH INTO THE CWA OVERNIGHT. LOW AND MID LEVEL CAP WILL STILL BE IN PLACE TONIGHT...BUT COULD SEE ELEVATED STORMS FIRE ABOVE THE CAP ESPECIALLY AFTER MIDNIGHT. LATEST FORECAST HAS THIS COVERED...AND IS SUPPORTED BY LATEST NAM/GFS FORECASTS...SO NO NEED TO CHANGE TOO MUCH. WILL ALSO MAINTAIN SLIGHT CHANCE FOR THIS ACTIVITY TO LINGER INTO TUESDAY MORNING. SAME SCENARIO IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS SUGGESTED BY NAM/GFS...FOCUSING ON MID LEVEL VORT MAX ROUNDING TOP OF RIDGE AND DROPPING SOUTHEAST INTO THE CWA. HOWEVER UPPER RIDGE SHOULD BE EVEN STRONGER TUESDAY NIGHT AND WEDNESDAY...SO HAVE KEPT POPS OUT OF THE FORECAST FOR NOW. SAME GOES FOR THURSDAY. TUESDAY THROUGH THURSDAY SHOULD BE THE WARMEST DAYS THUS FAR WITH 850 TEMPS CLIMBING WELL INTO THE MID 20S...SUPPORTING SURFACE TEMPS IN THE LOW TO MID 90S. CONSENSUS IN LONGER TERM MODELS SHOWS A FLATTENING OF THE RIDGE ACROSS THE NORTHERN AND CENTRAL PLAINS FRIDAY INTO SATURDAY... ALLOWING MID LEVEL WAVES TO AFFECT AT LEAST THE NORTHERN CWA. COOL FRONT IS ALSO PROGGED BY ENSEMBLE CONSENSUS TO ROLL INTO THE AREA FRIDAY NIGHT OR SATURDAY. WITH ERODING CAP AT THIS TIME AND JUICY AIR ALREADY IN PLACE...CANT SEE WHY STORMS WONT FIRE AS THE FRONT DROPS SOUTH. QUESTION WILL BE HOW FAR AND HOW FAST THE BOUNDARY INVADES THE CWA. AM THINKING FRONT WONT MAKE IT THROUGH THE CWA BEFORE LIFTING BACK NORTH SATURDAY NIGHT. ALSO...THIS PATTERN WILL LIKELY OFFER A HEAVY RAIN THREAT NORTH OF THE FRONT IN MEAN UPPER RIDGE REGIME. HAVE KEPT TEMPERATURES IN THE 80S NORTH OF THE FRONT FRIDAY AND SATURDAY...WITH CONTINUED HOT 90S SOUTH. WARMER TEMPS ARE SLATED FOR SUNDAY AND MONDAY AS SURFACE BOUNDARY LIFTS NORTH OF THE CWA AS RIDGE EXPANDS OVER THE REGION. MODELS SUGGEST RIDGE AXIS WILL BE A LITTLE FARTHER EAST THAN CURRENT PATTERN...SO WILL HAVE TO WATCH FOR WAVES WANDERING THROUGH SOUTHWESTERLY FLOW ALOFT ON BACK SIDE OF RIDGE FOR RAIN CHANCES THEN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Jun 20, 4:48 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 448 PM CDT MON JUN 20 2005 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-211100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA- SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 448 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHEAST NEBRASKA AND PARTS OF WEST CENTRAL IOWA THIS EVENING AND EARLY TUESDAY MORNING. IF STORMS CAN MANAGE TO BREAK THROUGH A LAYER OF WARM TEMPERATURES ALOFT...LARGE HAIL AND GUSTY WINDS WOULD BE POSSIBLE. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM COLUMBUS NEBRASKA TO HARLAN IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY NIGHT THROUGH SATURDAY AS A NEW COLD FRONT MOVES INTO THE REGION. LATER OUTLOOKS WILL ADDRESS THE STRENGTH AND COVERAGE OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY. IAZ079-080-090-091-NEZ065>068-078-088>093-211100- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 448 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. DEWALD
In the hours before
Local storm report, Jun 20, 10:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1022 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL 5 N CARROLL 42.35N 97.19W
06/20/2005 0.75 INCH CEDAR NE LAW ENFORCEMENT
&&
TLLocal storm report, Jun 20, 10:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1024 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL 4 N CARROLL 42.33N 97.19W
06/20/2005 0.75 INCH WAYNE NE LAW ENFORCEMENT
&&
TLLocal storm report, Jun 20, 10:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1035 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 6 N CROFTON 42.82N 97.50W
06/20/2005 0.88 INCH KNOX NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Jun 20, 10:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1041 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 2 N CARROLL 42.31N 97.19W
06/20/2005 0.75 INCH WAYNE NE LAW ENFORCEMENT
&&
TLLocal storm report, Jun 20, 10:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1047 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL CROFTON 42.73N 97.50W
06/20/2005 0.88 INCH KNOX NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Jun 20, 11:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1103 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL BLOOMFIELD 42.60N 97.65W
06/20/2005 0.75 INCH KNOX NE LAW ENFORCEMENT
&&
TLThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:01 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 59 min |
| Jun 20, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 66 min |
| Jun 20, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 61 min |
| Jun 20, 10:04 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 56 min |
| Jun 20, 10:32 PM CDT | Flash Flood Warning | OAX | Cedar | 3 hr |
| Jun 20, 10:58 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 62 min |
| Jun 20, 11:00 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 45 min |
| Jun 20, 11:09 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 53 min |
| Jun 20, 11:47 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 58 min |
| Jun 20, 11:54 PM CDT | Flash Flood Warning | OAX | Pierce | 2 hr |
| Jun 20, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 63 min |
| Jun 20, 11:58 PM CDT | Flash Flood Warning | OAX | Madison | 2 hr |
| Jun 21, 12:31 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 59 min |
| Jun 21, 1:31 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 49 min |
| Jun 21, 1:59 AM CDT | Flash Flood Warning | OAX | Madison | 4 hr |
| Jun 21, 2:00 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 48 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.